Paxil Sexual Appetite, Sleep Etc, Nurse Manager, Lack of Sleep, Memory Loss
I have been on Paxil off and on now for about 5 years.... the current length of treatment for the past 1 1/2 years. I need to be on it ( or something for that matter ) for my panic disorder. I am a 36 year old nurse/ manager and some days was almost ... more »
I have been on Paxil off and on now for about 5 years.... the current length of treatment for the past 1 1/2 years. I need to be on it ( or something for that matter ) for my panic disorder. I am a 36 year old nurse/ manager and some days was almost debilitated by panic attacks. Depression was part of it, but not nearly as much as panic. I must say, that I have been experiencing memory loss now for about a year.... I thought maybe it was due to overwork/ stress...which I do understand it COULD be. However, I find it interesting that I am seeing so many more people with memory loss than I imagined. Is it due to stress in this type of people's lives, or is it in fact, the drug Paxil?
Keep in mind this is an SSRI ( Serotonin Reuptake Inhibitor ) ~~ even though there is no solid evidence (YET!) this is a side effect of the drug, I would bet my license on the fact that that it is!
I have tried time and time again to wean myself off of Paxil.. ( with and without my Dr's advice )--- I did succeed for a few years to be without the medicine, however being on a slew of other meds in the interim did not help as much for the panic as does the Paxil. Paxil, honestly, scares the hell out of me!
Besides the "numb emotions", memory loss, sexual appetite decrease, yawning, lack of sleep, etc... the side effects of coming off of it are worse! As I read earlier, it IS addictive, indeed! The brain gets used to the drug being there ( as with any addiction ), and the "surges" of dizziness, sweats, and out-of-body-like experiences I experience coming off of the drug are excruciatingly harder to bare than the depression itself. Those above symptoms of withdrawal are just that....withdrawal!
Once your body is "allowed" to reuptake serotonin (as it is supposed to), this is when those symptoms raise their head...sometimes for weeks or months until they subside.
I would welcome anyone with help on this matter---is there another Drug out there that can help with anxiety/depression symptoms, and not cause the plethora of side effects we have all discussed here?